Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Suggested nine hours of sleep due to epilepsy. Why do I feel irritation if I sleep less than ten hours?

hi doc. I have epilepsy and am currently pursuing my graduation. Being a patient, i have been prescribed 9 hrs of sleep. Being a student, i want to sleep fewer hours. I regularly sleep for around 10 hours. Anything less than that causes me irritation and frustration and my understanding capacity decreases. I am also a lazy guy. I want to know whether my long-duration sleep is due to my medicines or due to my laziness. Sometimes I try to sleep for 7-8 hours but in 2-3 days i revert to my original routine. so, is it medicine or my laziness ?
Asked On : Sun, 17 Mar 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

You are a known case of epilepsy and are on drugs. You have not mentioned exact drugs you are taking for epilepsy only then I will be able to comment about excessive sleep in you. In general a patient of epilepsy is given instruction to have proper sleep for at least 6-8 hours. Or in simple terms sleep deprivation, late night awakening to be avoided.
Normal anti epileptic drugs as Sodium Valporate, Carbamazepien, Phenatoin etc all carry some sedation effect. So probably due to sedation with medicines you are sleeping excessively.
I advise you to kindly visit your Neurologist and take opinion regarding excessive sleep or you can ask the question again with details of medicines.

Dr. Seikhoo Bishnoi
Answered: Sun, 17 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor